Friday, October 12, 2018

Risk for primary hypotensive transfusion reactions

Q: Which of the following drug is more prone to cause "primary hypotensive transfusion reactions"? 

 A) Angiotensin Converting Enzyme Inhibitors (ACE-I)
B) Calcium Channel Blockers
C) Beta Bolckers
D) Hydralazine
E) Clonidine 


 Answer: A

Primary hypotensive transfusion reactions is an exclusive transfusion reactions associated only with hypotension. It is not a part of any other transfusion reactions like acute hemolytic reaction, transfusion-related acute lung injury (TRALI), and anaphylaxis.  The mechanism behind this phenomenon is thought to be vasoactive kinins like bradykinin. It occurs mostly with platelet transfusion and patients taking ACE-I appears to be more at risk of it. It is also reported  during apheresis procedures.


#hematology

#pharmacology


 Reference: 

 Hume HA, Popovsky MA, Benson K, et al. Hypotensive reactions: a previously uncharacterized complication of platelet transfusion? Transfusion 1996; 36:904.

No comments:

Post a Comment